PhotoMedical conditions can sometimes be caused by the food you eat and the drugs you take. Stacy, of Smiths Falls, Ontario, has linked her pain to Cipro.

"I have been suffering for over four months," Stacy wrote in a review on ConsumerAffairs. "Severe, debilitating pain in both my shoulders, preventing me from performing everyday activities and preventing me from sleeping at night. Although the pain started in my shoulders, it quickly began to also affect my left wrist, both hands and most of my fingers. Initially my knees and feet ached as well but that has since subsided.

"Until last night I had no idea what was happening to me. I've been seen by 3 ER doctors, an orthopedic surgeon, an internist, a rheumatologist, spent the night in a sleep lab, and had countless blood tests, all which turned up nothing," she said. "I began taking various vitamins and started on a gluten-free and sugar free diet praying that this may help my pain. Last night I stumbled upon an article about Cipro and it's connection with tendon damage. I was shocked. I take that antibiotic very frequently and never knew this. Although I have yet to discuss this possibility with any doctor, I am nearly certain this is the root of my pain. I suppose I am somewhat relieved to finally have an answer however disappointed to know that I could have prevented this had I of known."

Stacy should immediately discuss this with her doctor. And she may comfort in the fact that she isn't the only one having the reaction.

"Just finished a seven-day course of Cipro," Abigail, of Manchester, N.H. reported to ConsumerAffairs. "Been feeling like I have the flu, achy joints and constant nausea. My elbow felt like it was going to break, carrying in groceries. Everything tastes bad, including water. I knew antibiotics could cause nausea, but I didn't know about the joint problems."

The consumer group Public Citizen was among the first to sound warning about Cipro reactions. Back in 2006 the group asked the Food and Drug Administration (FDA) to warn the public about the risks of tendon rupture by using Cipro. 

If your doctor prescribes Cripro, discuss with her or him the possibility of side effects and any concerns you might have.

Read more about Cipro